Alert archive / Idaho / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 2, NWS Pocatello, ID

June 5, 2007Fremont County, Idaho

NWS Pocatello, ID issued this severe thunderstorm warning at Jun 5, 2007, 4:15 PM MDT for Fremont County, Idaho. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 5, 2007, 4:15 PM MDT (22:15 UTC)
Expired
Jun 5, 2007, 4:45 PM MDT
In force
30 min
Issued by
NWS Pocatello, ID
Area
Counties, with a storm outline in the text

County Fremont County, ID

The radar

The Pocatello radar (KSFX), 181 km from the middle of the area, began a volume at 22:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Riverton, WY (KRIW), launched 12:00Z, 10.3 hours before the alert went out and 291 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 12:00Z on 2007-06-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 12:00Z on 2007-06-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 107 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1743 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
107 m²/s²
0-3 km storm-relative helicity
143 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KPIH 052216
SVRPIH
IDC043-052245-
/O.NEW.KPIH.SV.W.0002.070605T2215Z-070605T2245Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE POCATELLO ID
415 PM MDT TUE JUN 5 2007

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTH CENTRAL FREMONT COUNTY IN EASTERN IDAHO...
  THIS INCLUDES THE CITY OF ISLAND PARK...

* UNTIL 445 PM MDT

* AT 413 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.  THIS
  STORM WAS LOCATED 10 MILES SOUTHWEST OF REA...OR ABOUT 17 MILES
  EAST OF IDMON...AND MOVING NORTHEAST AT 40 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MACKS
  INN AND BIG SPRINGS

LAT...LON 4435 11172 4424 11152 4465 11105 4478 11130

$$

HEDGES
2 follow-up statements
000 
WWUS55 KPIH 052233
SVSPIH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
433 PM MDT TUE JUN 5 2007

IDC043-052245-
/O.CON.KPIH.SV.W.0002.000000T0000Z-070605T2245Z/
FREMONT ID-
433 PM MDT TUE JUN 5 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM MDT
FOR NORTH CENTRAL FREMONT COUNTY...

AT 428 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.
 THIS STORM WAS LOCATED NEAR REA...OR ABOUT 7 MILES SOUTH OF ISLAND
PARK...MOVING NORTHEAST AT 40 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MACKS
INN AND BIG SPRINGS

LAT...LON 4448 11149 4439 11135 4462 11102 4476 11126

$$

HEDGES
000 
WWUS55 KPIH 052251
SVSPIH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
450 PM MDT TUE JUN 5 2007

IDC043-052300-
/O.EXP.KPIH.SV.W.0002.000000T0000Z-070605T2245Z/
FREMONT ID-
450 PM MDT TUE JUN 5 2007

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL FREMONT COUNTY
EXPIRED AT 445 PM MDT...

THE THUNDERSTORM HAS MOVED OUT OF THE WARNED AREA. THE SEVERE 
THUNDERSTORM WARNING IS NO LONGER IN EFFECT FOR FREMONT COUNTY.

LAT...LON 4448 11149 4439 11135 4462 11102 4476 11126

$$

HEDGES

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 3:18 PM MDT, 57 minutes earlier.

Area forecast discussion, Jun 5, 3:18 PM MDT, 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
318 PM MDT TUE JUN 5 2007

.SHORT TERM...STRONG NEGATIVE TILT PACIFIC LOW PRESSURE SYSTEM
WILL MOVE INTO OREGON TONIGHT AND ACROSS IDAHO EARLY WEDNESDAY.
SATELLITE WINDS INDICATED 140-150KT H250 JET IN BASE OF LOW. BOTH
NAM AND GFS INDICATED DEVELOPMENT OF H7 CLOSED LOW DEVELOPS IN
EASTERN IDAHO TONIGHT AHEAD OF THE SYSTEM ALOFT THEN TRACKS EAST
WEDNESDAY. AS THAT HAPPENS EXPECT PRECIPITATION TO DEVELOP FROM
CASSIA COUNTY NORTHWARD TO MONIDA PASS. DEVELOPING WRAP AROUND
MOISTURE SHOULD HELP SUSTAIN PRECIPITATION INTO NOON WEDNESDAY
THEN SHOWERS BECOME MORE SCATTERED DURING THE AFTERNOON. PLENTY OF
COLD AIR WITH THIS SYSTEM APPEARS TO BE GIVING MOS GUIDANCE FITS.
SURFACE WIND GUIDANCE RANGE FROM 22 TO 43 KTS SUSTAINED DAY TIME
WEDNESDAY. PREFER THE NAM GUIDANCE FAVORING A WIND ADVISORY FOR
THE EASTERN MAGIC VALLEY AND LOWER SNAKE PLAIN. WILL HOLD OFF ON
ISSUING SAME UNTIL CURRENT LAKE WIND ADVISORY EXPIRES AT 9 PM
THIS EVENING. NAM 12Z RUN INCREASED QPF AN EXTRA .25 INCH THROUGH
CENTRAL CASSIA COUNTY OVER PREVIOUS RUN WHICH LOOKS EXCESSIVE.
EVEN GFS STILL GENERATES HALF INCH OR SO WHICH LOOKS MORE
CONSISTENT AND REASONABLE. HYDRO STATEMENT ISSUED EARLIER HIGH
LIGHTNING POTENTIAL FOR HEAVY RAIN IN THAT AREA OVERNIGHT.
ISOLATED THUNDERSTORMS CONTINUE TO SHOW ACROSS FORECAST AREA. SUN
BREAKING THROUGH IN THE CARIBOU WHERE CUMULUS CLOUDS
DEVELOPING...ALSO GREAT SALT LAKE AREA. THIS AREA FALLS UNDER LEFT
EXIT OF UPPER JET THIS EVENING ABOUT THE TIME H7 DEVELOPING LOW
SHOWS UP. WILL MONITOR FOR THUNDERSTORMS ALL THOUGH RISK OF SEVERE
LOOKS SMALL. ONE TO TWO INCHES SNOW ACCUMULATION POSSIBLE IN THE
CENTRAL MOUNTAINS TONIGHT AND THE EASTERN HIGHLANDS WEDNESDAY.
SNOW LEVELS REMAIN HIGH SLOPING FROM 7300 FEET NEAR STANLEY TO
8400 FEET TOWARDS SODA SPRINGS TONIGHT. WARM SURFACE TEMPERATURES
ALSO MEAN MUCH OF THAT WILL MELT.

.LONG TERM...LOW PRESSURE SYSTEM MOVES SLOWLY INTO THE DAKOTAS
THURSDAY WITH TRAILING TROUGH AXIS INTO THIS AREA FOR LINGER
SHOWERS. NEXT DISTURBANCE IN WESTERLY FLOW APPEARS SLOWER
FAVORING SATURDAY NIGHT AND SUNDAY.

&&

.FIRE WEATHER...SCATTERED THUNDERSTORMS WILL DEVELOP LATER THIS
AFTERNOON AND EARLY THIS EVENING AS A COLD FRONT MOVES THROUGH
EASTERN IDAHO. THUNDERSTORMS MAY CONTAIN BRIEF WIND GUSTS TO TO 40
MPH. THE LOW LEVEL AIRMASS IS MORE MOIST TODAY...SO HUMIDITY VALUES
SHOULD REMAIN WELL AVOVE CRITICAL VALUES. MUCH COLDER AIR MOVES INTO
THE REGION TONIGHT...ALONG WITH WIDESPREAD RAIN. RAINFALL AMOUNTS OF
ONE HALF TO OVER AN INCH ARE POSSIBLE LATE TONIGHT THROUGH
WEDNESDAY. STRONG SOUTHWEST WINDS WILL PICK UP IN THE WAKE OF THE
COLD FRONT BY LATE WEDNESDAY MORNING...BUT THE ENVIRONMENT WILL BE
SUFFICIENTLY WET TO CAUSE ANY FIRE WEATHER CONCERNS.

THE REST OF THE WEEK THROUGH THE WEEKEND WILL SEE RELATIVELY COOL
TEMPERATURES WITH RELATIVE HUMIDITY READINGS ABOVE CRITICAL LEVELS. HEDGES

&&

.AVIATION...SCT TSTMS ARE EXPECTED TO DVLP LATER THIS AFTN AS A COLD
FRONT SWEEPS ACRS ERN ID. BRIEF GUSTY WINDS AND SMALL HAIL ARE
POSSIBLE WITH THE TSTMS. AS COLDER AIR MOVES INTO THE REGION
TONIGHT...PRECIP WILL CHANGE OVER TO WIDESPREAD RAIN AROUND 06Z.
CIGS WILL LOWER TO IFR ACRS MOST AREAS THRU WED MORNING. VIS
RESTRICTIONS SHOULD ONLY BE SLIGHT. STRONG WINDS WILL PICK UP IN THE
WAKE OF THE COLD FRONT...ESPECIALLY ON WED. HEDGES

&&

.PIH WATCHES/WARNINGS/ADVISORIES...
LAKE WIND ADVISORY UNTIL 9 PM MDT THIS EVENING FOR IDZ021.

&&
Hazardous weather outlook, Jun 5, 5:04 AM MDT, 11 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO ID
504 AM MDT TUE JUN 5 2007

IDZ017>025-031-032-061115-
EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION-
BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI-
504 AM MDT TUE JUN 5 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.

.DAY ONE...TODAY AND TONIGHT

A COLD FRONT PUSHING THROUGH THE AREA TODAY WILL GENERATE GUSTY
WINDS AND A LAKE WIND ADVISORY HAS BEEN ISSUED FOR AMERICAN FALLS
RESERVOIR THIS AFTERNOON AND EVENING. ISOLATED THUNDERSTORMS WITH
LOCALLY GUSTY WINDS ARE ALSO POSSIBLE THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

RAIN AND MOUNTAIN SNOW SHOWERS ARE EXPECTED THROUGH WEDNESDAY
NIGHT WITH SNOW LEVELS AROUND 7000 FEET DURING THE OVERNIGHT
HOURS. MUCH COOLER TEMPERATURES WITH HIGHS IN THE 50S FOR
WEDNESDAY AND THURSDAY. GRADUAL WARMING BACK TO SEASONABLE
TEMPERATURES AT THE END OF THE WEEK.

.SPOTTER INFORMATION STATEMENT...

WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT
WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY
INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL...
EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE
FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS
CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR
208-233-0834.

The office that day

Everything else NWS Pocatello, ID issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 5, 3:54 AM MDTLake Wind AdvisoryPIH23 hr

Nearby

Severe Thunderstorm Warnings in Idaho, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.